Night Nurse Capsules Pack of 10
  • Night Nurse Capsules Pack of 10

Night Nurse Capsules

From £4.99

Product features

NOTE: After requesting this medication, you will need to complete a short assessment, so our GP or Pharmacist can assess if the treatment is suitable for you. Pricing is provided as a reference only. The final decision on issuing this medication remains with our GP / Pharmacist.

Overview

Buy Night Nurse Capsules Pack of 10 Online

Night Nurse is used for the night-time relief of the major symptoms of colds, chills and flu. The medicine contains three active ingredients. Paracetamol is a painkiller and reduces your temperature when you have a fever. Promethazine hydrochloride is an antihistamine which dries up a runny nose and aids restful sleep. Dextromethorphan hydrobromide is a cough suppressant that helps relieve dry or tickly coughs. Night Nurse also helps to relieve a sore throat.

Side Effects

Like all medicines, Night Nurse can have side effects, but not everyone gets them.
Children and the elderly may be more likely to experience side effects with this medicine. The following side effects may occur:

  • Drowsiness, dizziness, blurred vision, difficulty concentrating, unsteadiness, clumsiness, headache, dry mouth.

Stop taking this medicine and tell your doctor immediately if you experience:

  • Allergic reactions which may be severe such as skin rash, itching sometimes with swelling of the mouth or face or shortness of breath
  • Skin rash or peeling or mouth ulcers
  • Breathing problems. These are more likely if you have experienced them before when taking other painkillers (such as ibuprofen and aspirin)
  • Unexplained bruising and bleeding
  • Confusion, feeling restless, sweating, shaking, shivering, sudden jerks of muscles or increased blood pressure
  • Difficulty passing urine.
  • Nausea, vomiting, stomach ache, sudden weight loss, loss of appetite and yellowing of the eyes and skin.
  • Restlessness, nervousness, feeling irritable, increased energy and sleep disturbances, which are more likely to affect children.

Directions

For oral use only. Adults and children aged 16 years and over: Take 2 capsules just before bedtime with a drink of water. 

  • Do not take Night Nurse if you have already taken 4 doses of a paracetamol-containing product (including this product) in any 24 hour period. If in doubt consult your doctor or pharmacist.
  • Only take one dose of Night Nurse per night.
  • Do not take more than the recommended dose.
  • Do not take for more than 3 days.
  • Do not take if you are under 16 years.

Carers should be aware that this medicine should not be given to elderly patients with confusion. The elderly are more likely to develop adverse effects, including confusion, with this medicine.

Warnings

Do not take Night Nurse:

  • if you have ever had an allergic reaction to paracetamol, promethazine hydrochloride, dextromethorphan hydrobromide or to any of the other ingredients
  • if you have a chest infection, worsening asthma or severe respiratory problems.
  • if you are taking or have taken monoamine oxidase inhibitors (MAOIs) prescribed for depression in the last two weeks.
  • if you are having a pregnancy test carried out on your urine.
  • Do not take anything else containing paracetamol while taking this medicine.
  • Do not take with other cough or cold medicines, or any other products containing antihistamines, including those used on your skin.

Take special care with Night Nurse:

  • Do not drink alcohol while using Night Nurse.
  • Night Nurse contains 18% v/v ethanol (alcohol), i.e. up to 2.9 g per dose, equivalent to 72 ml beer, 30 ml wine per dose. This could be harmful if you suffer from alcoholism. This should also be considered if you are pregnant or breastfeeding, in children and high-risk groups such as patients with liver disease or epilepsy.
  • If your symptoms are accompanied by a high temperature, skin rash or a persistent headache, see your doctor.

Driving and operating machinery

This medicine can affect your ability to drive as it may cause drowsiness, dizziness, difficulty concentrating, movement difficulties or blurred vision. If affected do not drive or operate machinery.

  • Do not drive while taking this medicine until you know how it affects you.
  • It may be an offence to drive when taking this medicine.
  • However, you would not be committing an offence if the medicine has been taken to treat a medical or dental problem, and you have taken it according to the information provided with the medicine, and it was not affecting your ability to drive safely.

Ask your doctor before you take this medicine:

  • if you have heart, kidney or liver problems.
  • if you have glaucoma, epilepsy, difficulty passing urine, or prostate problems.
  • if you have chronic or persistent cough accompanied by excessive phlegm or respiratory problems.
  • if you have diabetes mellitus. Each dose contains 12.8 g of glucose
  • if you are on a sodium-controlled diet. Each 20 ml dose contains 37 mg of sodium.
  • If you are elderly and suffer from confusion.

If you are taking other medicines

Please talk to your doctor or pharmacist before taking this medicine if you are taking any prescribed medicines; particularly metoclopramide or domperidone (for nausea or vomiting); colestyramine (to lower blood cholesterol); medicines which give you blurred vision, a dry mouth or make you drowsy; blood thinning drugs (anticoagulants e.g. warfarin); quinidine or amiodarone (to control your heart rhythm); medicines for anxiety or depression (e.g. selective serotonin reuptake inhibitor (SSRI) or tricyclic antidepressant) or to help you sleep.

Pregnancy and breastfeeding

Do not take Night Nurse if you are pregnant or breastfeeding

Ingredients

Active ingredients Each 20 ml dose contains Paracetamol 1000 mg, Promethazine Hydrochloride 20 mg, Dextromethorphan Hydrobromide 15 mg

Other ingredients Liquid glucose, ethanol (alcohol), macrogol 300, sodium cyclamate, acesulfame K, sodium citrate, ascorbic acid, disodium edentate, medicated flavour liquid, colours quinoline yellow (E 104) and patent blue V (E 131) and water.

Order within for guaranteed next day delivery options

Close
From £4.99
10
The variation selected is currently out of stock.
Item added to bag. Click here to view bag.
Please select a size from above to proceed.
There are NHS prescriptions in your basket. Please complete the order first or remove NHS prescriptions from the basket.